Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 9, NWS Lubbock, TX

June 17, 2019Bailey County, Parmer County, Texas

NWS Lubbock, TX issued this flash flood warning at Jun 17, 2019, 7:07 PM CDT for Bailey County, Parmer County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2019, 7:07 PM CDT (00:07 UTC)
Expired
Jun 17, 2019, 11:00 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Flood severity
None

Counties Bailey County, TX, Parmer County, TX

The radar

The Cannon AFB radar (KFDX), 80 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2019-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2019-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
2393 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

403 
WGUS54 KLUB 180007
FFWLUB
TXC017-369-180200-
/O.NEW.KLUB.FF.W.0009.190618T0007Z-190618T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
707 PM CDT Mon Jun 17 2019

The National Weather Service in Lubbock Texas has issued a

* Flash Flood Warning for...
  Northern Bailey County in northwestern Texas...
  Southwestern Parmer County in the Panhandle of Texas...

* Until 900 PM CDT.

* At 702 PM CDT, Doppler radar indicated severe thunderstorms 
  producing very heavy rain across the warned area. Four to six 
  inches of rain has already fallen in rural areas west of Muleshoe. 
  The greatest threat of flash flooding currently is generally south 
  of US 84, but it may spread northward over the highway and . 
  into Muleshoe.  Flash flooding is already occurring. 

* Some locations that will experience flooding include...
  Muleshoe, Farwell, West Camp, Progress and Lariat. 

Additional rainfall amounts of 2 inches are possible in the warned 
area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304

$$

LIPE
4 follow-up statements
255 
WGUS74 KLUB 180057
FFSLUB

Flash Flood Statement
National Weather Service Lubbock TX
757 PM CDT Mon Jun 17 2019

TXC017-369-180200-
/O.CON.KLUB.FF.W.0009.000000T0000Z-190618T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bailey TX-Parmer TX-
757 PM CDT Mon Jun 17 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHERN BAILEY AND SOUTHWESTERN PARMER COUNTIES...

At 752 PM CDT, Doppler radar indicated severe thunderstorms with 
very heavy rain across the warned area.  Flash flooding is already 
occurring.  Radar indicates a growing area west of Muleshoe near 
West Camp where rainfall amounts of 6 to 8 inches or more may have 
already fallen.  Another area with as much as 4 inches was located 
south of Muleshoe over SH 214.  

Storms keep forming in the same area and new ones are moving in from 
the southwest.  The threat of dangerous flash flooding should be 
taken very seriously.   

Some locations that will experience flooding include...
Muleshoe, Farwell, West Camp, Progress and Lariat. 

Additional rainfall amounts of 2 to 4 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304

$$

LIPE
250 
WGUS54 KLUB 180155
FFWLUB
TXC017-369-180400-
/O.EXT.KLUB.FF.W.0009.000000T0000Z-190618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lubbock TX
855 PM CDT Mon Jun 17 2019

The National Weather Service in Lubbock Texas has extended the

* Flash Flood Warning for...
  Northern Bailey County in northwestern Texas...
  Southwestern Parmer County in the Panhandle of Texas...

* Until 1100 PM CDT.

* At 852 PM CDT, Doppler radar indicated heavy rain across the 
  warned area. Flash flooding is already occurring.  Radar indicates 
  4 to 8 inches in portions of Bailey County and extreme southwest 
  Parmer County.  The heaviest rain was from just south of Farwell 
  to West Camp. 

* Some locations that will experience flooding include...
  Muleshoe, Farwell, West Camp, Progress and Lariat. 

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304

$$

LIPE
624 
WGUS74 KLUB 180329
FFSLUB

Flash Flood Statement
National Weather Service Lubbock TX
1029 PM CDT Mon Jun 17 2019

TXC017-369-180400-
/O.CON.KLUB.FF.W.0009.000000T0000Z-190618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bailey TX-Parmer TX-
1029 PM CDT Mon Jun 17 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
NORTHERN BAILEY AND SOUTHWESTERN PARMER COUNTIES...

At 1023 PM CDT, Doppler radar indicated that most of the heavy rain 
had exited the warned area.  However, some new storms were moving 
out of New Mexico east into the area.   An additional inch of rain 
may be possible later tonight.  Flash flooding is already occurring.

Some locations that will experience flooding include...
Muleshoe, Farwell, West Camp, Progress and Lariat. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.

&&

LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304

$$

LIPE
659 
WGUS74 KLUB 180409
FFSLUB

Flash Flood Statement
National Weather Service Lubbock TX
1109 PM CDT Mon Jun 17 2019

TXC017-369-180417-
/O.EXP.KLUB.FF.W.0009.000000T0000Z-190618T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bailey TX-Parmer TX-
1109 PM CDT Mon Jun 17 2019

...THE FLASH FLOOD WARNING FOR NORTHERN BAILEY AND SOUTHWESTERN
PARMER COUNTIES HAS EXPIRED...

The heavy rain has ended. Flooding is expected to slowly recede over 
the next few hours because of poor drainage in some area.   Please 
continue to heed any remaining road closures.

LAT...LON 3444 10304 3424 10262 3403 10262 3416 10304

$$

LIPE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 17, 3:10 PM CDT, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 17, 3:10 PM CDT, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
310 PM CDT Mon Jun 17 2019

.DISCUSSION...
Thunderstorm chances will increase late this afternoon near the
Texas and New Mexico state line, then spread east across the
forecast area this evening and into the early morning hours as
the activity migrates eastward.

At 2 pm, an 850 moisture and SBCAPE axis extends from southeast
Colorado southward along the TX/NM state line, then bending
southeast through the Permian Basin. A drier airmass with lower
CAPE and greater CINH is in place across the Rolling Plains.
Aloft, a negatively-tilted shortwave is pivoting northeast through
the 4-corners region, extending southeast to northwest Mexico.
Thunderstorm development is already ongoing across the northern
and central NM mountains and down in the Davis Mountains, while
the cumulus field continues to grow in eastern NM and across the
Permian Basin. Deep layer wind shear is fairly weak across the
area at this time, but will improve this evening as the low-level
jet intensifies and this should allow convective cold pools to
coalesce and we should see eventually see one or more broken line
segments progressing eastward across the South Plains this
evening. The combination of strong CAPE (2k- 3k J/kg MLCAPE) and
marginal shear should bring the threat of some multicell
organization and a threat of severe hail and wind gusts focused on
the western areas with the initial activity. With diminishing
CAPE farther to the east and the loss of daytime instability the
storms should weaken as they progress east of I-27 and off the
Caprock around midnight or so - and it is a little uncertain how
far east into the Rolling Plains the storms will last.

We could see some showers lingering toward sunrise on Tuesday, and
maybe the development of some areas of stratus, but in general,
skies should become mostly sunny by early to mid afternoon. Flow
aloft will become westerly as the upper wave moves off into the
central plains. At this time it looks like low level convergence
over a weak dryline will be near or just east of the Caprock by
peak heating and that's where we would expect the highest
potential for convective initiation. Although for now we will
hold PoPs back farther west on the Caprock in case the convergence
zone sets up farther west as was previously indicated.

By Wednesday, it looks like dryline will get shoved east of the
forecast area as the next weak shortwave glides by to the north.
Drier air and warmer mid-level temps should squash any t-storm
development locally while temps jump up well into the 90s with
some 100s possible in the south and west. A weak front will drop
into the north and east late in the day and we will have to watch
the far southeast TX Panhandle just in case enough moisture moves
back in to support any t-storm development.

Deep west-southwest flow on Thursday should keep the hot
temperatures going and we should remain capped over the dryline in
the Rolling Plains Thursday afternoon. By Friday though, heights
falls accompanying a shortwave moving across the Desert Southwest
might be sufficient to allow for some convective development late
in the day along the dryline, which is progged to be located
somewhere east of the I-=27 corridor. Thunderstorms could be more
active Saturday along with cooler temperatures with the area
becoming more directly under the trough aloft.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

33
Hazardous weather outlook, Jun 17, 11:42 AM CDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1142 AM CDT Mon Jun 17 2019

TXZ021>044-180445-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1142 AM CDT Mon Jun 17 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Strong or severe thunderstorms are expected to develop in eastern
New Mexico this afternoon and move east into the southwestern
Texas Panhandle and western South Plains this evening until the
early morning hours Tuesday. Isolated severe thunderstorms will be
capable of large hail from 1 to 2 inch diameter and wind gusts to
70 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Tuesday afternoon and evening may see a period of severe storms
across much of the South Plains and Rolling Plains, as well as
portions of the southeastern Texas Panhandle. Very large hail and
damaging winds will be the primary threat. Strong thunderstorms
may once again be possible late Friday along the dryline.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested later today.

In the hours before

Local storm report, Jun 17, 6:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
639 PM CDT MON JUN 17 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     HAIL             5 S MULESHOE            34.16N 102.73W
06/17/2019  E1.50 INCH       BAILEY             TX   STORM CHASER

            HAIL FALLING SPORADICALLY ON SR 214.

&&

EVENT NUMBER LUB1900541

JWL

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:04 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum56 min
Jun 17, 8:06 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb54 min
Jun 17, 8:43 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry62 min
Jun 17, 8:59 PM CDTSevere Thunderstorm WarningLUBLamb61 min
Jun 17, 9:26 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum64 min
Jun 17, 9:31 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb46 min
Jun 17, 9:49 PM CDTAreal Flood AdvisoryLUBBailey, Cochran, Hockley, Lamb116 min
Jun 17, 10:07 PM CDTFlash Flood WarningLUBTerry, Yoakum113 min
Jun 17, 10:36 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Swisher43 min
Jun 17, 10:58 PM CDTAreal Flood AdvisoryLUBBailey, Cochran, Hockley62 min
Jun 17, 11:04 PM CDTSpecial Weather StatementLUBBriscoe, Floyd26 min
Jun 17, 11:12 PM CDTSpecial Weather StatementLUBCochran, Hockley33 min
Jun 17, 11:31 PM CDTSpecial Weather StatementLUBBriscoe, Floyd, Hall, Motley29 min
Jun 17, 11:41 PM CDTSpecial Weather StatementLUBCochran34 min
Jun 17, 11:43 PM CDTAreal Flood AdvisoryLUBBailey, Cochran, Hockley, Lamb2 hr
Jun 18, 12:15 AM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum60 min
Jun 18, 1:49 AM CDTSpecial Weather StatementLUBStonewall26 min
Jun 18, 2:18 AM CDTSevere Thunderstorm WarningLUBTerry, Yoakum57 min
Jun 18, 2:21 AM CDTSpecial Weather StatementLUBStonewall24 min
Jun 18, 2:46 AM CDTSpecial Weather StatementLUBStonewall14 min
Jun 18, 3:13 AM CDTSevere Thunderstorm WarningLUBTerry, Yoakum44 min
Jun 18, 6:29 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer61 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.